Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 71, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 13, 1999, 11:36 PM CST for Covington County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 1999, 11:36 PM CST (05:36 UTC)
- Expired
- Mar 14, 1999, 12:15 AM CST
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Covington County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 692 m²/s²
- 0-3 km storm-relative helicity
- 821 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 140536 RRA SVRMOB ALC039-140615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1136 PM CST SAT MAR 13 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN COVINGTON COUNTY IN SOUTHERN ALABAMA * UNTIL 1215 AM CST AT 1135 PM CST...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS FROM NORTHEAST COVINGTON COUNTY TO NEAR FLORALA...MOVING EAST AT 35 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE2 INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:10 PM CST, 8 hours 26 minutes earlier.
Area forecast discussion, Mar 13, 3:10 PM CST, 8 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CST SAT MAR 13 1999 SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA. THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN. ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM. OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM. MOB 46/54/36/59 7220 PNS 49/53/39/58 7220 DTS 48/54/38/59 7520 GZH 44/55/34/57 7220 77
In the hours before
Local storm report, Mar 13, 10:38 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1038 PM CST SAT MAR 13 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0639 PM MOBILE AL FLOODING
03/13/99 MOBILE MANY STREETS AND
INTERSECTIONS FLOODED.
0647 PM FRANKVILLE AL FLOODING
03/13/99 WASHINGTON HIGHWAY 34 FLOODED IN
FRANKVILLE.
0647 PM MILLRY AL FLOODING
03/13/99 WASHINGTON FLOODED ROADS IN CITY.Local storm report, Mar 13, 10:38 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1038 PM CST SAT MAR 13 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0639 PM MOBILE AL FLOODING
03/13/99 MOBILE MANY STREETS AND
INTERSECTIONS FLOODED.
0647 PM FRANKVILLE AL FLOODING
03/13/99 WASHINGTON HIGHWAY 34 FLOODED IN
FRANKVILLE.
0647 PM MILLRY AL FLOODING
03/13/99 WASHINGTON FLOODED ROADS IN CITY.Local storm report, Mar 13, 10:57 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1057 PM CST SAT MAR 13 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM PRICHARD AL TORNADO
03/13/99 MOBILE POSSIBLE TORNADO TOUCHDOWN
IN PRICHARD. REPORTED BY
PRICHARD PD.
0705 PM MOBILE AL TORNADO
03/13/99 MOBILE POSSIBLE TORNADO TOUCHDOWN
IN MOBILE. SEVERAL TREES
UPROOTED AND ONE TRAILER
MOVED OFF OF ITS
FOUNDATION. REPORTED BY
MOBILE PD.
0716 PM STOCKTON AL WIND DAMAGE
03/13/99 BALDWIN ONE TREE DOWN WITH DOWNED
POWER LINES. REPORTED BY
SHERIFFS OFFICE.
0725 PM MOBILE AL WIND DAMAGE
03/13/99 MOBILE WIND DAMAGE TO ROOF OF
BUILDING IN MOBILE.Local storm report, Mar 13, 10:57 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1057 PM CST SAT MAR 13 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM PRICHARD AL TORNADO
03/13/99 MOBILE POSSIBLE TORNADO TOUCHDOWN
IN PRICHARD. REPORTED BY
PRICHARD PD.
0705 PM MOBILE AL TORNADO
03/13/99 MOBILE POSSIBLE TORNADO TOUCHDOWN
IN MOBILE. SEVERAL TREES
UPROOTED AND ONE TRAILER
MOVED OFF OF ITS
FOUNDATION. REPORTED BY
MOBILE PD.
0716 PM STOCKTON AL WIND DAMAGE
03/13/99 BALDWIN ONE TREE DOWN WITH DOWNED
POWER LINES. REPORTED BY
SHERIFFS OFFICE.
0725 PM MOBILE AL WIND DAMAGE
03/13/99 MOBILE WIND DAMAGE TO ROOF OF
BUILDING IN MOBILE.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:45 PM CST | Tornado Warning | MOB | Mobile | 60 min |
| Mar 13, 6:58 PM CST | Flash Flood Warning | MOB | Mobile, Washington | 3 hr |
| Mar 13, 7:19 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 71 min |
| Mar 13, 7:39 PM CST | Tornado Warning | MOB | Escambia | 66 min |
| Mar 13, 7:46 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 74 min |
| Mar 13, 8:03 PM CST | Flash Flood Warning | MOB | Escambia | 2 hr |
| Mar 13, 8:06 PM CST | Tornado Warning | MOB | Conecuh, Covington | 69 min |
| Mar 13, 8:42 PM CST | Tornado Warning | MOB | Crenshaw | 63 min |
| Mar 13, 8:51 PM CST | Tornado Warning | MOB | Escambia | 54 min |
| Mar 13, 9:04 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 56 min |
| Mar 13, 9:11 PM CST | Tornado Warning | MOB | Baldwin | 49 min |
| Mar 13, 9:26 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 64 min |
| Mar 13, 9:42 PM CST | Severe Thunderstorm Warning | MOB | Crenshaw | 78 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.